Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2014, 4:14 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 7, 2014, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:21 PM EDT | HAIL 0.88 | Holbrook, MA | |
| Aug 7, 4:25 PM EDT | HAIL 1 | Randolph, MA | |
| Aug 7, 4:45 PM EDT | HAIL 1 | Rockland, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS51 KBOX 072014 SVRBOX MAC021-023-072100- /O.NEW.KBOX.SV.W.0099.140807T2014Z-140807T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... EAST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 500 PM EDT * AT 414 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER HOLBROOK...OR OVER RANDOLPH...AND WAS MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IMPACTED INCLUDE... BROCKTON...WEYMOUTH...BRAINTREE...RANDOLPH...STOUGHTON...CANTON... ROCKLAND...ABINGTON...WHITMAN...HANOVER...EAST BRIDGEWATER... HOLBROOK...HANSON AND AVON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4216 7109 4220 7104 4212 7080 4204 7092 TIME...MOT...LOC 2014Z 300DEG 16KT 4216 7102 $$ FRANK
3 follow-up statements
516 WWUS51 KBOX 072024 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EDT THU AUG 7 2014 MAC021-023-072100- /O.CON.KBOX.SV.W.0099.000000T0000Z-140807T2100Z/ PLYMOUTH MA-NORFOLK MA- 424 PM EDT THU AUG 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHWESTERN PLYMOUTH AND EAST CENTRAL NORFOLK COUNTIES... AT 424 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER ABINGTON...OR NEAR BROCKTON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BROCKTON...WEYMOUTH...BRAINTREE...RANDOLPH...ROCKLAND...ABINGTON... WHITMAN...HANOVER...EAST BRIDGEWATER...HOLBROOK AND HANSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4216 7105 4219 7100 4212 7080 4204 7092 TIME...MOT...LOC 2024Z 300DEG 16KT 4214 7097 $$ FRANK
302
WWUS51 KBOX 072041
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT THU AUG 7 2014
MAC021-072051-
/O.CAN.KBOX.SV.W.0099.000000T0000Z-140807T2100Z/
NORFOLK MA-
441 PM EDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NORFOLK COUNTY IS
CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4214 7095 4216 7091 4212 7080 4207 7087
TIME...MOT...LOC 2041Z 300DEG 16KT 4210 7088
$$
MAC023-072100-
/O.CON.KBOX.SV.W.0099.000000T0000Z-140807T2100Z/
PLYMOUTH MA-
441 PM EDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL PLYMOUTH COUNTY...
AT 441 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
HANOVER...OR 7 MILES EAST OF BROCKTON...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKLAND...ABINGTON...HANOVER AND HANSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4214 7095 4216 7091 4212 7080 4207 7087
TIME...MOT...LOC 2041Z 300DEG 16KT 4210 7088
$$
FRANK148
WWUS51 KBOX 072052
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT THU AUG 7 2014
MAC023-072102-
/O.EXP.KBOX.SV.W.0099.000000T0000Z-140807T2100Z/
PLYMOUTH MA-
452 PM EDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH COUNTY
WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4214 7095 4216 7091 4212 7080 4207 7087
TIME...MOT...LOC 2047Z 300DEG 16KT 4210 7088
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:01 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 7, 4:01 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT THU AUG 7 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...SOME OF WHICH MAY BE STRONG TO SEVERE WITH THREATS FOR HAIL AND GUSTY WINDS. HIGH PRESSURE WILL DOMINATE FROM THIS WEEKEND INTO EARLY NEXT WEEK. LOW PRESSURE MAY APPROACH AROUND THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 400 PM UPDATE... UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS THE REGION LATE THIS AFTERNOON. THIS ANOMALOUS LOW HAS DROPPED 500 MB TEMPS DOWN TO -19C PER SPC MESO SITE AND AT 700MB THE 0C LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING FOR CONVECTION TO DEVELOP. LATEST MESO-ANALYSIS SHOWERS THE BETTER MID-LEVEL LAPSE RATES HAVE SHIFTED MORE TOWARD PORTLAND ME AND MANCHESTER NH. MU CAPE VALUES ARE STILL 1000 J/KG. OVER THE NEXT FEW HOURS BELIEVE THE STORM COVERAGE WILL DISSIPATE AND BE MORE CONFINED TO THE EAST MASS COASTLINE. K INDEX VALUES HAVE DROPPED A LOT ACROSS THE CT/WESTERN MASS SO DO NOT ANTICIPATE ANY MORE STORMS TO DEVELOP. ALSO THE ATMOSPHERE HAS BEEN WORKED OVER A LOT FROM THE STORMS ACROSS CENTRAL AND NE MASS SO THIS TREND IS DOWNWARD. COLD POOL CONTINUES TO DROP SO RI AND SE MASS/CAPE WILL BE THE PRIMARY FOCUS OVER THE NEXT HOUR OR TWO AS THAT ATMOSPHERE IS RIPE. AGAIN WHERE THE SEA BREEZE HAS DEVELOPED...COULD BE THE MAIN FOCUS ON THE STRONGER STORMS. TONIGHT... SHOWERS AND THUNDERSTORMS WILL COME TO AN END AFTER SUNSET. THIS WILL ALLOW FOR HIGH PRESSURE TO BUILD INTO THE REGION. CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW FOR RADIATIONAL COOLING. OVERNIGHT TEMPS WILL DROP TO THE LOW TO MID 50S WITH THE METRO REGIONS NEAR BOS/PVD DROPPING DOWN TO 60F. BECAUSE OF THE PRECIP THIS AFTERNOON...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION AS WEAK INVERSION SETS UP. THIS WILL ALLOW FOR FOG TO DEVELOP...ESP IN VALLEY AND TYPICALLY PRONE REGIONS. LOW CONFIDENCE ON HOW DENSE IT WILL BE SO THIS WILL NEED TO BE WATCHED OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY INTO FRIDAY NIGHT... WEAK HIGH PRESSURE WILL CONTINUE INTO TOMORROW. HOWEVER WITH THE UPPER LEVEL TROUGH AND COLD CORE LOW OVER US THERE IS A LOW PROBABILITY OF A FEW ISOLATED SHOWERS. BEST LOCATION WILL BE ACROSS THE NORTH AND EASTERN PORTION OF THE REGION...CLOSEST TO THE COLD POOL. SOME CAPE INDICES REACH CLOSE TO 1000 J/KG AND WITH LAPSE RATES STEEPENING AGAIN...CAN NOT RULE OUT SMALL HAIL AND GUSTY WINDS. THESE SHOWERS WILL NOT BE AS WIDESPREAD AS TODAY...BUT VERY ISOLATED IN NATURE. ANY SHOWERS/STORMS THAT DEVELOP WILL DISSIPATE BY SUNSET LEADING TO ANOTHER ROUND OF CLEAR COOL NIGHT. ALTHOUGH NOT AS COOL AS TONIGHT...TEMPS WILL DROP DOWN TO THE MID 50S TO LOW 60S. ANOTHER ROUND OF PATCHY GROUND FOG IS POSSIBLE OVERNIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... OVERVIEW AND MODEL PREFERENCES... MEDIUM RANGE MODEL SUITE CONTINUES TO SIGNAL AN EXTENDED PERIOD OF DRY CONDITIONS AS H5 UPPER PATTERN THE EASTERN HALF OF THE U.S. INDICATES RIDGE BUILDING FROM THE GREAT LAKES TO HUDSON BAY SLOWLY SHIFTING E INTO EARLY NEXT WEEK. BEYOND MIDDAY TUESDAY...MODELS AND ENSEMBLES INDICATING THIS BROAD PATTERN SHIFTS OFFSHORE WHILE H5 SHORT WAVE DIGS OUT OF CENTRAL CANADA...APPROACHING THE GREAT LAKES AROUND MID WEEK WITH LOWERING HEIGHTS AND SURFACE LOW PRES WAVE MOVING SE. THE QUESTION AT THIS POINT WILL BE HOW AMPLIFIED THIS PATTERN BECOMES BEYOND WEDNESDAY...WHETHER IT WILL SLOW DOWN OR REMAIN PROGRESSIVE. AT THIS POINT...SIGNAL IS FOR PROGRESSION LATE INTO THE MEDIUM RANGE PERIOD. AT THE SURFACE...LOOKS LIKE AN EXTENDED PERIOD OF DRY PLEASANT CONDITIONS INTO AT LEAST TUESDAY...THEN EXPECT CLOUDS AND CHANCE POPS TO PUSH IN WITH INCREASING HUMIDITY ON S-SW WINDS AROUND THE LATE TUE THROUGH LATE WED TIMEFRAME. NOTING OP MODEL RUNS ARE IN FAIRLY GOOD AGREEMENT...THOUGH SOME QUESTIONS AS TO THE TIMING OF THE ONSET AND EXIT OF THE PRECIP AS ONE WOULD EXPECT THIS FAR OUT. USED A BLEND OF OPERATIONAL MODELS EARLY...THEN LEANED TOWARD AN OP MODEL AND ENSEMBLE BLEND AFTER MONDAY. DETAILS... SATURDAY THROUGH MONDAY... HIGH PRES RIDGE AT SURFACE AND ALOFT SLOWLY BUILDS OUT OF THE GREAT LAKES REGION SAT ACROSS THE NORTHEAST SUN AND MON WILL PROVIDE PLEASANTLY DRY SUMMER WEATHER. DEWPTS WILL RUN IN THE 50S ON SAT...THEN MAY APPROACH THE LOWER 60S ESPECIALLY ALONG THE COAST BOTH SUN AND MON. EXPECT TEMPS TO RUN CLOSE TO SEASONAL NORMS ALL THREE DAYS...EXCEPT MAY DROP TO AROUND 5 DEGS BELOW NORMS ACROSS THE HIGHER TERRAIN OF SW NH/W MA EACH NIGHT WITH LIGHT/VRBL OR CALM WINDS. THE LIGHT PRES GRADIENT ACROSS THE REGION ALSO SIGNALS WEAK SEA BREEZES ALONG THE COAST...SO TEMPS COULD BE A BIT COOLER THERE. EXPECT HIGHS EACH DAY WILL REACH EITHER SIDE OF 80...POSSIBLY AS HIGH AS THE MID 80S ACROSS THE LOWER CT VALLEY. TUESDAY... MODELS CONTINUE TO SIGNAL H5 SHORT WAVE DIGGING OUT OF CENTRAL CANADA TOWARD THE GREAT LAKES. WINDS WILL BECOME MORE S-SW OVER TIME AHEAD OF THIS SYSTEM...WHICH WILL ALSO BRING MID AND HIGH CLOUDS WITH WARM AIR ADVECTION. LOOKS LIKE SUBSIDENCE FROM THE HIGH TO THE E MAY HOLD THROUGH THE DAYLIGHT HOURS...THEN MAY START TO SEE CHANCE POPS MOVE INTO WESTERN AREAS AFTER MIDNIGHT TUE NIGHT. STILL SOME QUESTION AS TO TIMING OF THE APPROACHING SYSTEM. WEDNESDAY AND THURSDAY... SIGNAL REMAINS TO KEEP THE SHORT WAVE PROGRESSIVE ACROSS THE REGION WED/WED NIGHT...THOUGH LOOKS LIKE BEST SHOT FOR SCT SHOWERS/ISOLD TSTMS. 12Z GFS REMAINS THE SLOWER OF THE THREE MAIN OP MODEL RUNS IN KEEPING THE BACK EDGE OF THE PRECIP ACROSS THE REGION THROUGH AT LEAST MIDDAY THU...WHILE THE 00Z EC AND 12Z GGEM PUSHES OFFSHORE BY THEN. HOWEVER...12Z EC IS STARTING TO SIGNAL SLOWER PROGRESSION AS WELL...SO SOMETHING TO KEEP AN EYE ON. FOR NOW...HAVE CARRIED SLIGHT CHANCE POPS THROUGH MIDDAY THU AND DID KEEP MENTION OF ISOLD TSTMS...THEN DRY CONDITIONS...BUT LOWER CONFIDENCE ON THIS PORTION OF THE FORECAST DUE TO TIMING ISSUES. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...HIGH CONFIDENCE. VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND POSSIBLY EVEN SMALL HAIL. ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW- WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE WINDS OVERNIGHT. FRIDAY INTO FRIDAY NIGHT...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE NORTHERN TERMINALS...BUT HAVE LOW CONFIDENCE. PATCHY GROUND FOG COULD DEVELOP AGAIN OVERNIGHT. KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK...SATURDAY THROUGH TUESDAY... HIGH CONFIDENCE THROUGH PERIOD. SATURDAY THROUGH MONDAY...VFR CONDITIONS. MAY SEE LATE NIGHT/EARLY MORNING FOG EACH NIGHT...WITH BEST SHOT SAT NIGHT. SEA BREEZES LIKELY EACH DAY. TUESDAY...VFR. MID AND HIGH CLOUDS WILL BEGIN TO MOVE ACROSS THE REGION AHEAD OF APPROACHING SYSTEM. MAY SEE WIDELY SCT SHOWERS MOVE INTO CT VALLEY AND N CT TUE AFTERNOON...BUT LOWER CONFIDENCE ON THIS TIMING. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE. STILL A LINGERING SOUTH SWELL ACROSS THE SOUTHERN WATERS BUT THIS WILL DISSIPATE OVER THE NEXT FEW HOURS. MAIN CONCERN THIS AFTERNOON AND EARLY THIS EVENING IS FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG WITH GALE FORCE WINDS AND FREQUENT LIGHTNING. OVERNIGHT...THE WEATHER WILL QUIET DOWN AND CONTINUE INTO FRIDAY UNDER NW-WINDS. GOOD BOATING WEATHER IS EXPECTED THROUGH FRIDAY NIGHT. OUTLOOK...SATURDAY THROUGH TUESDAY...HIGH CONFIDENCE. SATURDAY-MONDAY NIGHT...EXPECT W-NW WINDS AT 10 KT OR LESS THROUGH SUN...SHIFTING TO E-SE SUN NIGHT-MON. SEAS 3 FT OR LESS. TUESDAY...SE WINDS AROUND 10 KT. SEAS UP TO 3 FT ON THE OUTER WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/EVT NEAR TERM...DUNTEN SHORT TERM...DUNTEN LONG TERM...EVT AVIATION...DUNTEN/EVT MARINE...DUNTEN/EVT
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU AUG 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Aug 7, 3:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 42.14N 71.24W
08/07/2014 M1.00 INCH NORFOLK MA EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
0256 PM HAIL MANCHESTER 42.98N 71.44W
08/07/2014 M0.75 INCH HILLSBOROUGH NH PUBLIC
0313 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 M0.88 INCH WORCESTER MA PUBLIC
0326 PM HAIL STERLING 42.43N 71.75W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
&&
RLGLocal storm report, Aug 7, 3:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.00 INCH CHESHIRE NH EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
0256 PM HAIL MANCHESTER 42.98N 71.44W
08/07/2014 M0.75 INCH HILLSBOROUGH NH PUBLIC
0313 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 M0.88 INCH WORCESTER MA PUBLIC
0326 PM HAIL STERLING 42.43N 71.75W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
&&
RLGSpecial weather statement, Aug 7, 3:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014
MAZ006-007-072030-
EASTERN ESSEX-WESTERN ESSEX-
346 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN NORTHEASTERN ESSEX COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEWBURYPORT...OR 8 MILES SOUTHWEST OF
HAMPTON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...GLOUCESTER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...ROCKPORT...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY...WEST NEWBURY AND ESSEX.
LAT...LON 4287 7082 4282 7081 4281 7087 4281 7081
4270 7078 4276 7081 4275 7083 4270 7083
4268 7075 4264 7074 4269 7064 4266 7059
4265 7059 4258 7066 4261 7066 4258 7070
4280 7106 4286 7101
TIME...MOT...LOC 1945Z 301DEG 16KT 4283 7092
FRANKSpecial weather statement, Aug 7, 3:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014
MAZ018-019-021-022-072030-
EASTERN PLYMOUTH-BARNSTABLE-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
346 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN SOUTHEASTERN PLYMOUTH AND WEST CENTRAL
BARNSTABLE COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARVER...OR NEAR PLYMOUTH...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
MASHPEE...KINGSTON...CARVER AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4164 7053 4169 7065 4170 7062 4171 7062
4171 7064 4175 7063 4174 7066 4170 7066
4170 7067 4172 7073 4179 7090 4198 7073
4193 7054 4180 7053 4176 7048 4174 7040
TIME...MOT...LOC 1946Z 301DEG 16KT 4190 7068
FRANKSpecial weather statement, Aug 7, 3:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 347 PM EDT THU AUG 7 2014 RIZ001-002-072030- NORTHWEST PROVIDENCE-SOUTHEAST PROVIDENCE- 347 PM EDT THU AUG 7 2014 ...STRONG THUNDERSTORM IN CENTRAL PROVIDENCE COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GLOCESTER...OR 11 MILES NORTHWEST OF JOHNSTON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRANSTON...NORTH PROVIDENCE...JOHNSTON...SMITHFIELD...LINCOLN... BURRILLVILLE...SCITUATE...GLOCESTER AND FOSTER. LAT...LON 4189 7180 4197 7172 4189 7143 4176 7152 TIME...MOT...LOC 1947Z 301DEG 16KT 4190 7171 FRANK
Special weather statement, Aug 7, 4:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT THU AUG 7 2014
CTZ003-004-MAZ010>012-072045-
WINDHAM-TOLLAND-EASTERN HAMPDEN-EASTERN HAMPSHIRE-SOUTHERN WORCESTER-
403 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN WINDHAM...
NORTHEASTERN TOLLAND...SOUTHEASTERN HAMPDEN...SOUTHERN HAMPSHIRE AND
SOUTH CENTRAL WORCESTER COUNTIES COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILBRAHAM...OR 8 MILES EAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...LUDLOW...WEBSTER...SOUTHBRIDGE...BELCHERTOWN...
WILBRAHAM...CHARLTON...PALMER...STAFFORD...DUDLEY...THOMPSON...
STURBRIDGE...MONSON...WOODSTOCK...WILLINGTON...HAMPDEN...ASHFORD...
POMFRET...BRIMFIELD AND HOLLAND.
LAT...LON 4225 7239 4220 7226 4218 7226 4216 7220
4215 7220 4216 7214 4206 7185 4183 7204
4212 7250
TIME...MOT...LOC 2003Z 300DEG 16KT 4214 7237
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:12 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Aug 7, 1:21 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 7, 1:32 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 7, 1:40 PM EDT | Special Weather Statement | BOX | Suffolk | 35 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 24 min |
| Aug 7, 1:52 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 7, 1:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 7, 2:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 7, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 22 min |
| Aug 7, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 27 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 47 min |
| Aug 7, 2:33 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Aug 7, 2:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 2:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 2:58 PM EDT | Special Weather Statement | BOX | Barnstable | 47 min |
| Aug 7, 3:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 28 min |
| Aug 7, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 47 min |
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 40 min |
| Aug 7, 3:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 3:46 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Aug 7, 3:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | BOX | Plymouth | 53 min |
| Aug 7, 3:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 45 min |
| Aug 7, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 50 min |
| Aug 7, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 7, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 7, 4:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 4:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | BOX | Barnstable | 51 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | BOX | Essex | 49 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | BOX | Barnstable | 38 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 50 min |
| Aug 7, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Aug 7, 5:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 7, 5:21 PM EDT | Areal Flood Advisory | BOX | Barnstable | 54 min |
| Aug 7, 5:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
| Aug 7, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 7, 6:04 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 7, 6:07 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | BOX | Dukes | 48 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | BOX | Suffolk | 50 min |
| Aug 7, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 6:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 6:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 7, 7:03 PM EDT | Special Marine Warning | BOX | 42 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.